PDF files of articles are only available for institutions which have paid for the online version upon signing an Institutional User License.

On representing coordinates of points on elliptic curves by quadratic forms

Volume 179 / 2017

Andrew Bremner, Maciej Ulas Acta Arithmetica 179 (2017), 55-78 MSC: 11D25, 11D41, 11E16, 11G05. DOI: 10.4064/aa8597-1-2017 Published online: 19 May 2017

Abstract

Given an elliptic quartic of type $Y^2=f(X)$ representing an elliptic curve of positive rank over $\mathbb Q$, we investigate the question of when the $Y$-coordinate can be represented by a quadratic form of type $ap^2+bq^2$. In particular, we give examples of equations of surfaces of type $c_0+c_1x+c_2x^2+c_3x^3+c_4x^4=(ap^2+bq^2)^2$, $a,b,c \in \mathbb Q$, where we can deduce the existence of infinitely many rational points. We also investigate surfaces of type $Y^2=f(a p^2+b q^2)$ where the polynomial $f$ is of degree $3$.

Authors

  • Andrew BremnerSchool of Mathematics and Statistical Sciences
    Arizona State University
    Tempe, AZ 85287-1804, U.S.A.
    e-mail
  • Maciej UlasInstitute of Mathematics
    Jagiellonian University
    Łojasiewicza 6
    30-348 Kraków, Poland
    e-mail
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image